question-icon

What causes pain in knee after having Tamsulosin and Myrbetriq?

default
Posted on Fri, 15 May 2015
Question: I am taking . 4 mg of tamsulosin and 50 mg of myrbetrig for an enlarged prostrate I have been taking this for 4 days with no relief. I had a trimallor break of my right ankle,which never healed, I have been wearing a slip on brace for over 10 years, works fine. I had arthritis in my lower back which has been under control for 9 months. I had a knee replacement 9 weeks ago recovery is great. I was walking 1/2 mile twice a day without a walker. After the first day of taking tamsulosin and myrbetiq 50 mg my arthritis, my ankle, and my knee are in extreme pain. I can hardly walk. Can the medicine be the cause this fast?
doctor
Answered by Dr. P. T. Patil (56 minutes later)
Brief Answer:
It is definitely due to medicines that you are taking.

Detailed Answer:
Hello
Thanks for query .
You have been taking Tomsulosin and Myrbetrig for enlarged prostate to improve urine flow and urgency for urination .

Since both these drugs have selective action on bladder musculature and smooth muscles in bladder neck the symptoms that you have like pain in knee and ankle are not due to side effects of these drugs.It may be a coincidence.

Please consult your orthopedic surgeon for pain in joints .

Hope I have answered your query ,please feel free to ask if you have more questions I shall be happy to help you
Thanks and Regards.
Dr.Patil.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. P. T. Patil (1 hour later)
I'm confused Dr XXXXXXX Your Brief answer is " it is due to the medicines", than further down your report. You say it "May be coincidence", is it your professional option as a Urologist that the pain in my back, right ankel and right knee, are due to the medicines?? The pain in these 3 areas I described all started at the same time I started taking, particularlly Myrbetrig. I've been on the Tamsulosin for months with no joint pain, but as soon as I started Myrbetrig all hell broke out in all 3 areas at the same time. Please reply
doctor
Answered by Dr. P. T. Patil (8 hours later)
Brief Answer:
Sorry for typing mistakes.

Detailed Answer:
Hello
I am really sorry for typing mistakes .

I would correct my statement state that the joint pain that you have is definitely NOT due to medicines that you are taking.
.
We commonly use both these drugs and have never encountered these side effects .It is not due to professional option .

You may discontinue taking Myrbetrig for couple of days and observe for any improvement in your joint pain.

Thanks and Regards.
Dr.Patil.



Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. P. T. Patil

Urologist

Practicing since :1971

Answered : 10356 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes pain in knee after having Tamsulosin and Myrbetriq?

Brief Answer: It is definitely due to medicines that you are taking. Detailed Answer: Hello Thanks for query . You have been taking Tomsulosin and Myrbetrig for enlarged prostate to improve urine flow and urgency for urination . Since both these drugs have selective action on bladder musculature and smooth muscles in bladder neck the symptoms that you have like pain in knee and ankle are not due to side effects of these drugs.It may be a coincidence. Please consult your orthopedic surgeon for pain in joints . Hope I have answered your query ,please feel free to ask if you have more questions I shall be happy to help you Thanks and Regards. Dr.Patil.